CSN Login
Members Online: 14

Chemo plus rad side effects

dscott
Posts: 35
Joined: Feb 2008

My boyfriend has stage 4 lung with met to many bone areas. He is treated with chemo once a month for 7 hours, His chemo is Avastin carboplatin and taxol..He had his last chemo Feb 23. He also had 10 rad to neck and 10 to shoulder in last 6 weeks. Problem is he seems way to weak now, Having a lot of trouble getting around. I forgot to mention he also had an infusion of zometa 3 weeks ago. The question I am asking has anyone ever continued to be so run down from treatments that they could not get around even 2 months after..

DebRh
Posts: 1
Joined: May 2008

definitly! The fatigue and many other side effects long after treatment ends, is, I think common. It's been a let down for me, I thought once I finished the chemo and radiation that I could start the healing process and get back to what will now be called "normal". But, that is not the way it goes. Some things can take years to go away, some things never will. I take it he continues to see his Oncologist regularly. Insist on medication for pain. It will help in the process of getting back on his feet. My legs, well everything hurt from being down sick for so long, and because of the treatment. It is getting better with time though.
Hope this helps! Good Luck!

blueroses's picture
blueroses
Posts: 527
Joined: Jul 2008

I had a bone marrow transplant in 1991 and I am still run down. Some people seem to be able to get over the tiredness and others develop it as a chronic condition. It is still early for him though so I wouldnt worry about this being the way he will be forever, radiation and chemo are tough on the body and this could take him several more months to recover from.

Subscribe with RSS
About Cancer Society

The content on this site is for informational purposes only. It is not a substitute for professional medical advice. Do not use this information to diagnose or treat a health problem or disease without consulting with a qualified healthcare provider. Please consult your healthcare provider with any questions or concerns you may have regarding your condition. Use of this online service is subject to the disclaimer and the terms and conditions.

Copyright 2000-2014 © Cancer Survivors Network